Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Factorial and Noetherian subrings of power series rings


Authors: Damek Davis and Daqing Wan
Journal: Proc. Amer. Math. Soc. 139 (2011), 823-834
MSC (2010): Primary 13F25, 14A05; Secondary 14F30
Published electronically: August 6, 2010
MathSciNet review: 2745635
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a field. We show that certain subrings contained between the polynomial ring $ F[X] = F[X_1, \cdots, X_n]$ and the power series ring $ F[X][[Y]] = F[X_1, \cdots, X_n][[ Y]]$ have Weierstrass Factorization, which allows us to deduce both unique factorization and the Noetherian property. These intermediate subrings are obtained from elements of $ F[X][[ Y]]$ by bounding their total $ X$-degree above by a positive real-valued monotonic up function $ \lambda$ on their $ Y$-degree. These rings arise naturally in studying the $ p$-adic analytic variation of zeta functions over finite fields. Future research into this area may study more complicated subrings in which $ Y = (Y_1, \cdots, Y_m)$ has more than one variable, and for which there are multiple degree functions, $ \lambda_1, \cdots, \lambda_m$. Another direction of study would be to generalize these results to $ k$-affinoid algebras.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 13F25, 14A05, 14F30

Retrieve articles in all journals with MSC (2010): 13F25, 14A05, 14F30


Additional Information

Damek Davis
Affiliation: Department of Mathematics, University of California, Irvine, California 92697-3875
Address at time of publication: Department of Mathematics, University of California, Los Angeles, Los Angeles, California 90095-1555
Email: davisds@uci.edu, damek@math.ucla.edu

Daqing Wan
Affiliation: Department of Mathematics, University of California, Irvine, California 92697-3875
Email: dwan@math.uci.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-2010-10620-2
PII: S 0002-9939(2010)10620-2
Received by editor(s): October 22, 2009
Received by editor(s) in revised form: April 8, 2010
Published electronically: August 6, 2010
Additional Notes: The second author is partially supported by the NSF
Communicated by: Ted Chinburg
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.